Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 298, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 29, 2000, 3:52 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 3:52 PM EDT (19:52 UTC)
- Expired
- Jul 29, 2000, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:52 PM EDT | Thunderstorm Wind 65 E | Hiram, GA | A trained storm spotter and the public reported trees down in Hiram. The spotter estimated the winds to be 65 mph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
317 WUUS52 KFFC 291952 SVRATL GAC067-223-292030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COBB COUNTY IN NORTH CENTRAL GEORGIA EASTERN PAULDING COUNTY IN NORTHWEST GEORGIA * UNTIL 430 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DALLAS...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE VININGS...SMYRNA...POWDER SPRINGS...MARIETTA...KENNESAW...HIRAM...FAIR OAKS...AUSTELL AND ACWORTH. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4. LAT...LON 3410 8493 3379 8490 3383 8447 3406 8448
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:40 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 29, 3:40 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT SAT JUL 29 2000 LATEST RUN OF MODELS CONTINUE TO SHOW UPPER LOW/TROF OVER GREAT LAKES DEEPENING THROUGH NEXT 48 TO 60 HOURS...BUT ALSO SHOWS UPPER TROF GETTING PUSHED WESTWARD AS UPPER RIDGE BUILDS WEST FROM THE ATLANTIC. GEORGIA GETTING SQUEEZED BETWEEN TWO SYSTEMS BUT GENERALLY MAINTAINS A SOUTHERLY FLOW WITH SOME MOISTURE ADVECTING IN FROM THE GULF. BULK OF ENERGY STAYS NORTH OR SOUTH OF COUNTY WARNING AREA BUT WEAK UPPER SUPPORT AND WEAK BOUNDARIES SHOULD BE ENOUGH TO TRIGGER SCATTERED SHOWERS/TSTORMS OVER AREA THROUGH MONDAY. WILL CONTINUE TO CARRY HIGHEST POPS NORTH SECTIONS WHERE BEST UPPER SUPPORT NOTED. LATEST SPC DAY ONE UPDATE STILL PLACING NORTH GEORGIA UNDER SLIGHT RISK OF SEVERE AND JUST STARTING TO SEE SOME STORMS DEVELOP/MOVE INTO WEST SECTS OF STATE. SO FAR...DAY 2 HOLDS COUNTY WARNING AREA IN GENERAL THUNDERSTORM OUTLOOK. TEMPS LARGELY DEPENDENT ON CLOUD COVER NEXT 2 DAYS. WITH CLOUDS AND SCATTERED PRECIPITATION...SLIGHTLY COOLER MAX TEMPS LOOK REASONABLE. ATL 71/87/71/87 3434 MCN 70/90/71/89 3334 AHN 69/87/70/87 3434 CSG 71/91/72/89 3334 RMG 69/87/69/87 4545 .ATL...NONE
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:20 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.